Alert archive / Pennsylvania / Freezing Rain Advisories in 2006
Freezing Rain Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Jan 4, 2006, 9:34 PM EST for Sussex County, New Jersey; Carbon County, Monroe County, Pennsylvania. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2006, 9:34 PM EST (02:34 UTC)
- Expired
- Jan 5, 2006, 8:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 050234 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 934 PM EST WED JAN 4 2006 NJZ001-PAZ054-055-051300- /O.NEW.KPHI.ZR.Y.0001.060105T0234Z-060105T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 934 PM EST WED JAN 4 2006 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY... A WEAK AREA OF LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES TONIGHT AND MOVE INTO UPSTATE NEW YORK ON THURSDAY MORNING. AS THE LOW PUSHES TO THE EAST, LIGHT PRECIPITATION IS EXPECTED TO DEVELOP. ONLY A FEW HUNDREDTHS OF PRECIPITATION, MAINLY IN THE FORM OF RAIN, IS EXPECTED, BUT WITH TEMPERATURES AS LOW AS THE UPPER 20S ACROSS THE HIGHER ELEVATIONS AND IN PROTECTED VALLEYS, POCKETS OF LIGHT FREEZING RAIN IS ANTICIPATED. FOR THIS REASON, THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY EFFECTIVE UNTIL 8 AM EST THURSDAY. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ KRUZDLO
2 follow-up statements
000 WWUS41 KPHI 050835 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EST THU JAN 5 2006 NJZ001-PAZ054-055-051300- /O.CON.KPHI.ZR.Y.0001.000000T0000Z-060105T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 335 AM EST THU JAN 5 2006 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... AN AREA OF LOW PRESSURE WILL CONTINUE TO TRACK ACROSS THE EASTERN GREAT LAKES EARLY THIS MORNING, AND MOVE INTO NEW ENGLAND BY MIDDAY. AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING, AND SOME LIGHT PRECIPITATION IS EXPECTED TO CONTINUE FOR AWHILE LONGER. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LESS THAN ONE TENTH OF AN INCH, MAINLY IN THE FORM OF RAIN, BUT WITH LOCAL TEMPERATURES AS LOW AS THE UPPER 20S ACROSS THE HIGHER ELEVATIONS AND IN PROTECTED VALLEYS, POCKETS OF LIGHT FREEZING RAIN AND DRIZZLE WILL CONTINUE. FOR THIS REASON, A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 8 AM THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS, ESPECIALLY ELEVATED SURFACES SUCH AS BRIDGES. SLOW DOWN AND USE CAUTION WHILE DRIVING THIS MORNING. $$ GORSE/RPW
000 WWUS41 KPHI 051308 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 808 AM EST THU JAN 5 2006 NJZ001-PAZ054-055-051415- /O.EXP.KPHI.ZR.Y.0001.000000T0000Z-060105T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 808 AM EST THU JAN 5 2006 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES OVER MOST OF THE SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY HAVE RISEN ABOVE THE FREEZING MARK. SOME DRIZZLE AND FOG ARE EXPECTED WELL INTO THE MORNING, AND ISOLATED POCKETS OF FREEZING DRIZZLE ARE POSSIBLE UNTIL AROUND 900 AM, BUT THE DANGER OF ICING HAS FOR THE MOST PART ENDED. PEOPLE DRIVING THIS MORNING SHOULD CONTINUE TO BE CAREFUL, AS LOW VISIBILITIES IN PLACES MAY MAKE TRAVEL HAZARDOUS. $$ MPD
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Jan 4, 3:25 PM EST, 6 hours 9 minutes earlier.
Area forecast discussion, Jan 4, 3:25 PM EST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EST WED JAN 4 2006 .SYNOPSIS... THE UPPER AIR PATTERN IS IN TRANSITION WITH AMPLIFICATION INDICATED IN THE SHORT TERM, FOLLOWED BY A RETURN TO ZONAL FLOW BY EARLY NEXT WEEK. TONIGHT, ONE VORT MAX WILL ROUND THE BASE OF THE DEEPENING TROUGH OVER THE GREAT LAKES AND MOVE TO OUR NORTH OVERNIGHT. AS FRESH COLD AIR SWEEPS SOUTHWARD BEHIND THIS SYSTEM THE H5 HEIGHTS WILL FALL ACROSS THE NORTHEAST LEADING TO A PROGRESSIVE LONG WAVE TROUGH ACROSS THE EAST BY 12Z SATURDAY. THIS TROUGH MOVES ACROSS OUR AREA OVER THE WEEKEND AND THE H5 PATTERN DEAMPLIFIES AFTER THIS. && .SHORT TERM (TONIGHT THROUGH FRIDAY)... LOW PRESSURE OVER MICHIGAN WILL CONTINUE TO SLOWLY DEEPEN TONIGHT AS IT MOVES ACROSS ONTARIO. IT WILL THEN MOVE TOWARDS NEW ENGLAND AND THE COASTAL AREAS OF THE NORTH ATLANTIC BY THURSDAY NIGHT. PLENTY OF (UN-JANUARY-LIKE) WARM AIR STREAMING NORTHWARD AHEAD OF THE LOW ACROSS KY AND WV WITH AFTERNOON TEMPS IN THE 50S AND 60S IN THESE AREAS. AN AREA OF VIRGA SEEN BY REGIONAL RADARS IN EASTERN PA (PROBABLY ASSOCIATED WITH UPPER WARM FRONT) WILL MOVE ACROSS OUR AREA THE NEXT FEW HOURS. I WONT MENTION THIS IN THE EARLY PERIOD AS THE LOWER ATMOSPHERE IS QUITE DRY AND IS EXPECTED TO REMAIN DRY THIS EVENING. OVERNIGHT, THE NAM/GFS MODELS INDICATING CHC POPS ACROSS OUR NORTHERN ZONES, TAPERING TO BASICALLY A DRY FCST IN THE SOUTHERN AREAS. SINCE THE VORT MAX MOVING THROUGH OVERNIGHT IS FAIRLY POTENT AND THERE IS MOISTURE OVER THE OHIO VALLEY TO TO WORK WITH, SOME SCT PRECIP WILL PROBABLY DEVELOP ALONG THE APPROACHING FRONT TONIGHT. I WILL, THUS, KEEP THE CHC POPS IN THE NORTH TONIGHT AND HAVE AN EXPANSIVE AREA OF SLIGHT CHC ACROSS MUCH OF THE CENTRAL AND A FEW OF THE SOUTHERN AREAS. CONCERNING P-TYPE, TODAYS NAM MODEL 1C WARMER THAN THE PREVIOUS RUN, BUT STILL SHOWING A FAIRLY THICK AOB FREEZING LAYER IN SOUTHERN POCONOS AND SUSSEX COUNTY, SO I WILL KEEP A MENTION OF SOME SNOW THERE. DRIER AIR MOVES IN ALOFT LATER TONIGHT, SO THE PRECIP MAY TAPER OFF TO SOME -DZ LATE, BUT NOT CONFIDENT ENOUGH ABOUT THIS ENOUGH TO PUT IT IN THE ZONES. ON THURSDAY, A COLD FRONT TRAILING THE ONTARIO LOW WILL CROSS THE REGION DURING THE MORNING. I WILL RETAIN SOME CHC POPS FAR NORTH DURING THE MORNING, BUT KEEP OTHER AREAS DRY AS THE WEST WIND BRINGS COOLER AND DRIER (DOWNSLOPE) AIR DURING THE DAY. I WILL INDICATE P/C TO M/C SKIES DURING THE DAY AS SOME WRAP AROUND MOISTURE MOVES BY TO THE NORTH. BASICALLY A DRY FCST THU AFTERNOON THROUGH FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... THE EXTENDED PART OF THE FORECAST DIDNT REQUIRE ANY MAJOR CHANGES. NEW MODEL RUNS ARE CONSISTENT, HPC AGREES WITH GFS PATTERN. WE WILL SEE ONE LOW PRESSURE SYSTEM AFTER ANOTHER ASSOCIATED WITH UPPER LEVEL TROFS APPROACHING OUR REGION FROM THE WEST/NORTHWEST. FIRST ONE IS EXPECTED SUNDAY NIGHT INTO MONDAY BRINGING MOSTLY A WINTRY MIX. AFTER A SHORT DRY BREAK OVER MONDAY NIGHT, WITH RIDGE FROM THE SOUTH, ANOTHER LOW PRESSURE SYSTEM IS FORECAST TUESDAY INTO WEDNESDAY MORNING. THE SYSTEM WILL BE FOLLOWED BY ANOTHER RIDGE WHICH WILL BRING DRY CONDITIONS INTO THE ZONES WEDNESDAY. LONG RANGE MODELS SHOW ONE MORE UPPER LEVER THROUGH WITH SURFACE LOW PRESSURE APPROACHING THE AREA THURSDAY BUT THE SYSTEM SEEMS TOO SHALLOW AND IT NEEDS TO BE MONITORED FOR THE NEXT COUPLE OF RUNS. && .AVIATION... THERE WAS SOME CLEARING AWAY FROM THE COASTAL AND WRN TAF SITES TODAY. LOWER CLOUDS ALONG THE COAST MAY ERODE A BIT MORE PRIOR TO DUSK, WHILE NEW DECK OF SC ADVANCES FROM THE W. WE BROUGHT IN THE MOST PESSIMISTIC CIGS AND VSBYS TO THE NWRN SITES AFTER AN INITIAL PERIOD OF PERSISTENCE IN ALL THE TAFS, GOING OCNLY IFR ON CIGS BUT NOT HITTING THE CHC OF PCPN VERY HARD. CDFNT MOVES THROUGH TOWARD DAYBREAK AND THEN BUFKIT SOUNDINGS HOLD ONTO SOME LOW LVL MOISTURE BUT DO A LTL MIXING WITH THE WINDS AS THEY VEER TO THE W. KEPT MVFR CIGS BUT NOT VSBYS AFTER THE FROPA. && .MARINE... SEAS KEEPING THE SCA GOING, AND WAVEWATCH DOING A PRETTY GOOD JOB ON THEM AND ALSO PRETTY CONSISTENT ON ITS FORECAST. THEREFORE DID NOT CHANGE THEM. SEAS EXPECTED TO SUBSIDE BELOW SCA CRITERION TOMORROW AS THE WRN ATLANTIC LOW LIFTS NE. AFTER THAT, THERE PERHAPS IS A SHOT AT SCA CONDS ON FRI NIGHT AS NEXT LOW MOVES OFF THE SERN U.S. COAST, BUT FOR NOW HAVE PLAYED THAT LOW AS TOO FAR TO THE E. && .TIDES... MINOR TIDAL FLOODING APPEARS TO BE DONE OVER THE COAST, THE BACK BAYS, DELAWARE BAY AND RARITAN BAY. HOWEVER, IT SEEMS LIKELY THAT ONE MORE BOUT OF MINOR TIDAL FLOODING IS IN STORE FOR THE TIDAL DELAWARE. LIKELY FACTORS, THE RECENT RAIN DRAINING INTO THE LOWER DELAWARE RVR AND THE NRLY COMP TO THE FLOW THAT WAS KEEPING THE BAY FROM DRAINING, ARE DISSIPATING OR HAVE ALREADY DONE SO. THEREFORE, THIS AFTNS HIGH TIDE SHOULD BE IT. AN SPS IS OUT ON THIS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 4 PM THURSDAY. && SYNOPSIS...OHARA SHORT TERM...OHARA LONG TERM...GIZOT AVIATION...DELISI MARINE...DELISI
Hazardous weather outlook, Jan 4, 4:24 AM EST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EST WED JAN 4 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-050930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 424 AM EST WED JAN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT MINOR TIDAL FLOODING IS POSSIBLE THIS MORNING ALONG THE NEW JERSEY SHORE AND THE BACK BAYS. SOME LIGHT FREEZING RAIN IS POSSIBLE TONIGHT AT HIGHER ELEVATIONS IN THE POCONOS AND NORTHWEST NEW JERSEY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMC
Nearby
Freezing Rain Advisories in Pennsylvania, 2006Freezing Rain Advisories in New Jersey, 2006Every freezing rain advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.